Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 28, 2019, 9:33 PM EDT for Montgomery County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2019, 9:33 PM EDT (01:33 UTC)
- Expired
- Sep 28, 2019, 10:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
County Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS81 KPHI 290133
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
933 PM EDT Sat Sep 28 2019
PAZ101>104-290215-
Eastern Montgomery-Western Montgomery-Western Chester-Eastern
Chester-
933 PM EDT Sat Sep 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY AND
NORTHEASTERN CHESTER COUNTIES...
At 932 PM EDT, a strong thunderstorm was located over Phoenixville,
or 13 miles north of West Chester, moving east at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Norristown, Pottstown, Phoenixville, West Norriton, East Norriton,
Conshohocken, Collegeville, Royersford, Trappe, Valley Forge, Chester
Springs, King Of Prussia, Plymouth Meeting, Radnor Township,
Skippack, Bridgeport, Spring City, North Wales, West Conshohocken and
Evansburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4025 7563 4021 7526 4004 7532 4004 7535
4006 7536 4005 7539 4009 7569
TIME...MOT...LOC 0132Z 284DEG 17KT 4015 7557
$$
JEOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 28, 9:07 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 28, 9:07 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
907 PM EDT Sat Sep 28 2019
.SYNOPSIS...
A slow moving cold front will cross the region this afternoon and
tonight. High pressure will settle in from the north on Sunday and
center itself over New England on Monday before sagging into the
Gulf of Maine. A warm front will lift north through the region on
Tuesday. A cold front will move through the region Wednesday night.
Low pressure will pass near or through the region late next
week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Showers and thunderstorms have begun to develop along a pre-
frontal trough that is located across eastern Pennsylvania. The
surface trough is the main focus area for the storms to develop,
while an approaching short wave is helping kick them off. There
is a fair amount of instability with CAPE values 1,000-1,500
J/kg in place across the area, so some of the thunderstorms may
be fairly robust. Bulk shear values are around 25-35 knots
underneath 30-35 knot mid-level winds, especially across
portions of eastern Pennsylvania and northern New Jersey. These
areas are under a Marginal Risk of severe weather from the SPC.
The storms could remain in tact across the whole area and make
their way to the coast, but their severity may lessen as they
move eastward closer to the coast and exit the stronger
instability and weaker flow aloft and shear. PW values will be
between 1.75-2.00 inches, so there will be heavy rainfall with
some of the showers and thunderstorms. The good news is they
will be moving and we haven't had much rainfall recently, so
widespread flash flooding is expected, although urban and poor
drainage flooding will be possible.
Any remaining showers/thunderstorms should move off the coast
during the overnight hours, after 2 am if they are still
ongoing. Then the cold front will move across the area during
the overnight hours. As the front moves through the area, winds
will shift to the northwest, and some cold-advection
stratocumulus clouds may spread across the area. There may even
be some patchy light fog for some areas, especially where it
rains. Winds will increase behind the front, so this should
preclude any denser fog from developing.
Lows by Sunday morning will generally be in the 60s except some
upper 50s over the southern Poconos.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Quieter day on tap for Sunday as the cold front continues pushing to
our south with expansive high pressure building across Ontario into
Quebec. This will result in cooler, NE breezes. As mentioned above,
challenge will be if any stratus develops overnight since if it
does, this could take some time to burn off through the morning.
Otherwise, it should become partly to mainly sunny by the afternoon
with precip free conditions. Dew points will also be dropping so it
won't feel as humid.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
The period begins with the center of high pressure sliding from
Quebec into the northeast U.S. The high will bleed south into the
northern Mid-Atlantic and usher in northerly winds on Sunday and
easterly winds on Monday. As a result, the airmass will be
noticeable cooler and drier on Monday. Surface dewpoints will drop
into the 50s on Monday vs. the 60s we have today. Afternoon highs on
Monday will range from the 60s across the Poconos and NW NJ to the
lower to middle 70s elsewhere.
The above mentioned high will move off into the Atlantic on Tuesday.
A return flow will set up across the Eastern Seaboard and a warm
front will move through the region on Tuesday night. With the return
flow will come an increasingly warmer and more humid airmass. Highs
will climb into the 70s and lower 80s on Tuesday and into the 80s to
around 90 on Wednesday. Several high temperature records may be
broken on Wednesday. In addition, surface dewpoints will be well
into the 60s on Wednesday, resulting in max heat index values in the
lower 90s.
High pressure building north of the region will push a back door
cold front south through the region Wednesday night. The strongest
upper level energy will pass well north of the region, so despite
the heat and humidity, will only have chance PoPs to the north and
slight chance PoPs down to the Philly area.
The front will continue to sag southward on Thursday, so PoPs will
increase from north to south. An onshore flow will bring a much
cooler airmass with highs falling into the 60s and 70s on Thursday,
a good 10 to 15 degrees cooler than Wednesday.
Friday appears to be unsettled at this point with a weak short wave
moving through the region. Confidence isn't high at the moment with
this timing. If it all goes as planned, Saturday will be a cool day,
behind the short wave, with highs in the 50s and 60s.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...Conditions are starting this evening VFR, before an
area of showers and thunderstorms move across the forecast
area. As these showers and thunderstorms move across the TAF
sites, they will likely lower at least visibilities to MVFR, or
even IFR across ABE and RDG where the greater threat for strong
storms is in place. The storms will exit the coast by 05/06z,
then a cold front moves across the area. Ceilings behind the
front may end up lowering to MVFR as some cold advection
stratocumulus clouds spread across the area. Some patchy light
fog may also develop, but winds will increase behind the front
to preclude any lower visibility from developing.
Winds will begin south-southwest 5-10 knots, then shift to
west-northwest behind the cold front, then north toward
daybreak Sunday morning.
Sunday...If MVFR ceilings develop, they could linger into
Sunday morning, before lifting to VFR through the day. Winds
will shift to the north-northeast 5-10 knots, with some gusts
15-20 knots closer to MIV and ACY.
Outlook...
Sunday night through Tuesday...Mainly VFR conditions expected.
Northeast winds on Sunday. East winds on Monday. Southwest winds on
Tuesday. Winds speeds will generally be 10 kt or less.
Wednesday and Thursday...MVFR conditions possible in SHRA/TSRA
Wednesday afternoon into Thursday. West winds on Thursday. Northeast
winds on Thursday behind a cold front moving from north to south
across the region. Wind speeds will generally be 10 kt or less.
&&
.MARINE...
Winds and seas are expected to stay below Small Craft Advisory
criteria through tonight.
Sunday...Winds and seas may increase to marginal SCA criteria
by Sunday afternoon.
OUTLOOK...
Sunday night through Thursday...Seas on the Atlantic coastal waters
could build above 5 feet by early Monday morning, and could continue
into Thursday. Winds will be from the east on Monday, southwest on
Tuesday and Wednesday, and northeast on Thursday. Gusts up to 20 kt
is possible at times.
Rip Currents...
Due to increasing onshore/northeast winds on Sunday, and
increasing seas and long period swells, there is a HIGH RISK
for the development of dangerous rip currents on Sunday.
&&
.TIDES/COASTAL FLOODING...
Spotty minor coastal flooding will be possible through the
weekend. There is a new moon today. Winds were also onshore
yesterday and they will be onshore again tomorrow.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Rip Current Risk from Sunday afternoon through Sunday
evening for NJZ014-024>026.
DE...High Rip Current Risk from Sunday afternoon through Sunday
evening for DEZ004.
MD...None.
MARINE...None.
&&
Synopsis...Kruzdlo
Near Term...Fitzsimmons/Robertson
Short Term...Fitzsimmons
Long Term...Kruzdlo
Aviation...Fitzsimmons/Kruzdlo/Robertson
Marine...Fitzsimmons/Kruzdlo/Robertson
Tides/Coastal Flooding...Hazardous weather outlook, Sep 28, 8:09 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 809 PM EDT Sat Sep 28 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-300015- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 809 PM EDT Sat Sep 28 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-300015- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 809 PM EDT Sat Sep 28 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. An enhanced risk of rip currents will likely continue for much of the upcoming week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-300015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 809 PM EDT Sat Sep 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 28, 8:11 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
811 PM EDT Sat Sep 28 2019
PAZ060-290115-
Berks-
811 PM EDT Sat Sep 28 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERKS COUNTY...
At 811 PM EDT, a strong thunderstorm was located near Pine Grove, or
12 miles northwest of Myerstown, moving east at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Womelsdorf, Bernville and Strausstown.
This includes Interstate 78 in Pennsylvania between mile markers 10
and 29.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4049 7643 4052 7635 4052 7625 4054 7618
4054 7617 4055 7615 4058 7605 4057 7602
4059 7601 4060 7599 4033 7616
TIME...MOT...LOC 0011Z 278DEG 19KT 4052 7646
JEOSpecial weather statement, Sep 28, 9:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
933 PM EDT Sat Sep 28 2019
PAZ101>104-290215-
Eastern Montgomery-Western Montgomery-Western Chester-Eastern
Chester-
933 PM EDT Sat Sep 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY AND
NORTHEASTERN CHESTER COUNTIES...
At 932 PM EDT, a strong thunderstorm was located over Phoenixville,
or 13 miles north of West Chester, moving east at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Norristown, Pottstown, Phoenixville, West Norriton, East Norriton,
Conshohocken, Collegeville, Royersford, Trappe, Valley Forge, Chester
Springs, King Of Prussia, Plymouth Meeting, Radnor Township,
Skippack, Bridgeport, Spring City, North Wales, West Conshohocken and
Evansburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4025 7563 4021 7526 4004 7532 4004 7535
4006 7536 4005 7539 4009 7569
TIME...MOT...LOC 0132Z 284DEG 17KT 4015 7557
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:06 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 5 days |
| Sep 28, 10:24 PM EDT | Special Weather Statement | PHI | Camden | 36 min |
| Sep 28, 10:41 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 49 min |
| Sep 28, 11:19 PM EDT | Special Weather Statement | PHI | Atlantic | 41 min |
| Sep 29, 3:55 AM EDT | Small Craft Advisory | PHI | 12 hr | |
| Sep 29, 3:29 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean | 23 hr |
| Sep 29, 3:51 PM EDT | Small Craft Advisory | PHI | 36 hr | |
| Sep 28, 8:11 PM EDT | Special Weather Statement | PHI | Lebanon | 64 min |
| Sep 28, 9:36 PM EDT | Special Weather Statement | PHI | Carbon | 39 min |
| Sep 28, 9:58 PM EDT | Special Weather Statement | PHI | Delaware | 47 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.